IV Infusion #2 and We ARE Delayed

So last week we went to the RE for my second IV infusion.  I got up in the bed, lay back, and waited for the nurse to come in.  It wasn’t my regular nurse but it was one that I knew.   She chattered on about how great my vein was and about her life in general.  She stuck my arm and….nothing.   She totally missed the vein.  The giant, gorgeous vein in my left arm that everyone can hit.  In fact, this past weekend at a birthday party my cousin, who is a nurse, commented on what a great vein I have.   But still, the nurse missed it.

After missing the vein she was beside herself.  She apologized numerous times but all I really wanted her to do was hit it the next time.   I told her it was fine and to just put in the IV.  She got the needle in but when she went to screw in the IV blood went everywhere.  It was down my arm, on the bed, and on the sheets.  It was basically a disaster.  I stayed calm, told her it was fine, and told her to just start the IV.  She proceeded to spend 5 minutes cleaning me up, freaking out, and then starting it.

I get that she was sorry it happened.  I didn’t even care.   Her freaking a little bit instead of just doing it worried me.  I plan on telling me real nurse, who is the head nurse, that I do not want that one in on my ER or ET because I need calm people in with me.

Waiting

Anyhow, she got it in and started it then left.   My nurse came in then and wanted to talk to me about our cycle.  She said that the lab filtration system isn’t fixed, they have 3 bids in, but the university has to pay for it so it will be 3-4 weeks.  That means I’m delayed.  She told me to stay on my birth control for 21 days then stop.  I need to get my period and on day 2 start a new pack.   Two weeks into the pack I’ll start my Lupron and estrogen and we’ll go from there.   They ARE keeping the lab open 3 extra weeks because of the delay so I will be able to cycle in the summer at least.

I hate that I’m delayed but there’s nothing I can do.   I am having some headaches which I think are related to the pills and I’ve been spotting for 6 days which is super annoying.   I had some trouble with my infusion too.  When I got home I was disoriented, had a headache, and was nauseous.   I didn’t like the feeling at all and hope it doesn’t happen again.

So now we wait.  The good news is we can go on vacation in early July now and not have to worry about anything.  I think that’s our plan and when we get back we’ll start.   I have to admit that since it’s our last treatment cycle I’m kind of ok with putting it off because if we don’t do it then it can’t be the end.

Advertisements

One thought on “IV Infusion #2 and We ARE Delayed

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s